Oklahoma, 2006

Damaging Wind in Oklahoma, August 19, 2006

August 19, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 19, 2:31 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 19, 2:31 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT SAT AUG 19 2006

.DISCUSSION...
GIVEN TEMPS AOA 100 DEGREES...ALONG WITH HUMIDITIES HOVERING
AROUND 20-25 PERCENT...WILL LET RED FLAG WARNING CONTINUE FOR ITS
DURATION THIS EVENING DESPITE THE LIGHT WINDS.

SCATTERED STORMS EXPECTED TO CONTINUE DEVELOPING THIS AFTERNOON
AND EVENING EXPECTED ON/JUST NORTH OF WEAKENING/RETREATING
FRONTAL BOUNDARY THAT WILL EXTEND FROM FAR SOUTHWEST
OKLAHOMA...NORTHEAST THROUGH CENTRAL OKLAHOMA...INTO SOUTHEAST
KANSAS. BASED ON AREA PROFILERS AND 88DS...SOUTHERN EDGE OF FRONT
VERY SHALLOW AND MIXING SLOWLY NORTHWARD...BUT IS AROUND 1.5KM
DEEP ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS. SECONDARY AND
MORE SUBSTANTIAL FRONTAL BOUNDARY EXPECTED TO MAKE A RUN SOUTHWARD
FROM KANSAS TONIGHT THROUGH SUNDAY BEHIND MID-LEVEL WAVE THAT IS
PROGD TO PASS EASTWARD THROUGH KANSAS. COULD SEE TWO DEVELOPMENT
PEAKS...ONE LATE THIS AFTERNOON AND EARLY EVENING NEAR THE RETREATING
FRONTAL BOUNDARY ACROSS MAINLY WESTERN/NORTHWEST OKLAHOMA...AND
ANOTHER TOWARD/AFTER MIDNIGHT AS COLD FRONT AND POSSIBLE STORM
COMPLEX SURGES SOUTHWARD AND INTERACTS WITH MODEST S/SWLY LOW
LEVEL JET. HIGHEST THREAT FOR SEVERE STORMS APPEARS TO BE THROUGH
THE MID-EVENING HOURS AND PRIMARILY IN THE FORM OF DOWNBURST WINDS.

MENTIONED FRONT EXPECTED TO MAKE IT TO AROUND THE RED RIVER VALLEY
TOMORROW BEFORE STALLING. MODELS FAIRLY SIMILAR IN FRONTOLYSIS
MONDAY AND TUESDAY...BUT WITH CAP WEAK DURING PEAK HEATING...WILL
LEAVE CHANCE AND SLIGHT CHANCE POPS GOING THROUGH TUESDAY NIGHT.
FORECAST WILL BE DRY AFTER THAT.

EXTENDED RANGE MODELS BRING ANOTHER...AND POSSIBLY MORE SUBSTANTIAL
COLD FRONT INTO REGION TOWARD THE END OF THE WEEK. PRIOR TO THIS
FRONT... WE WILL WARM BACK UP TO JUST ABOVE AVERAGE...BUT
CURRENTLY DO NOT ANTICIPATE WIDESPREAD TEMPS OVER 100 DEGREES.
WILL BEGIN A COOLING TREND SATURDAY ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...BUT POPS WILL NOT BE INSERTED ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  91  69  89 /  60  50  30  40
HOBART OK         73  92  69  89 /  60  40  30  40
WICHITA FALLS TX  76  96  74  94 /  20  30  30  30
GAGE OK           64  83  65  88 /  70  40  30  40
PONCA CITY OK     69  85  67  89 /  70  60  30  30
DURANT OK         76  97  75  94 /  20  20  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ032-OKZ038-
     OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
     OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ086-TXZ089-
     TXZ090.

&&

23/11
Hazardous weather outlook, Aug 19, 11:45 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT SAT AUG 19 2006

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR ORGANIZED SEVERE THUNDERSTORMS OVER
NORTH-CENTRAL OKLAHOMA.

LOCATION...
AREAS EAST A LINE EXTENDING FROM ALVA...TO GUTHRIE AND CHANDLER.
ISOLATED AND SHORT-LIVED SEVERE STORMS WILL ALSO BE POSSIBLE FARTHER
SOUTH AND WEST ACROSS WESTERN AND CENTRAL OKLAHOMA.

TIMING...
THE HIGHEST CHANCES FOR SEVERE STORMS WILL OCCUR BETWEEN 3 PM AND
MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH ARE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.

DISCUSSION...
AN STATIONARY FRONT... EXTENDING FROM THE SOUTHWEST CORNER OF
OKLAHOMA TO THE NORTHEAST CORNER... WILL BEGIN TO DRIFT SLOWLY NORTH
AS A WARM FRONT THIS AFTERNOON. IN ADDITION... AN OUTFLOW BOUNDARY
WILL MOVE SOUTH INTO EXTREME NORTHERN OKLAHOMA THIS AFTERNOON.  LIFT
PROVIDED BY THE FRONT AND OUTFLOW BOUNDARY...COMBINED WITH AN
ATMOSPHERIC DISTURBANCE...SHOULD HELP INITIATE THUNDERSTORMS. THE
BEST CHANCES FOR STORMS WILL BE NORTH OF THE FRONT AND NEAR THE
OUTFLOW BOUNDARY. INCREASING INSTABILITY AND STRONGER WIND SHEAR IN
THIS REGION WILL SUPPORT ORGANIZED SEVERE STORMS...WITH QUARTER-SIZE
HAIL...WINDS TO 65 MPH...AND LOCALLY HEAVY RAIN THE MOST LIKELY
HAZARDS. SEVERE WEATHER PARAMETERS WILL BE MAXIMIZED OVER THE
NORTH-CENTRAL PORTION OF OKLAHOMA THAT IS COVERED BY THE SLIGHT RISK.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND LOW HUMIDITIES WILL DEVELOP THIS AFTERNOON
ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS WHERE MAINLY DORMANT
VEGETATION EXISTS. WILDFIRES MAY DEVELOP AND SPREAD QUICKLY UNDER
THESE CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA.
DANGEROUSLY HOT TEMPERATURES WILL DEVELOP ONCE AGAIN ACROSS THE RED
RIVER VALLEY...WITH HEAT INDICES EXCEEDING 105 DEGREES. PEOPLE
INVOLVED IN OUTDOOR ACTIVITIES SHOULD USE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY NEXT WEEK AS A COLD
FRONT STALLS OVER THE REGION AND DISSIPATES. ISOLATED SEVERE STORMS
WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON THROUGH EARLY
EVENING HOURS EACH DAY.

OTHER HAZARDOUS WEATHER...
FIRE DANGERS WILL INCREASE THROUGH THE WEEK AS TEMPERATURES BEGIN TO
RISE TO ABOVE NORMAL LEVELS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

CMS

In the hours before

Special weather statement, Aug 19, 3:44 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT SAT AUG 19 2006

OKZ004-005-010-192200-
WOODS OK-HARPER OK-WOODWARD OK-
444 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD
COUNTIES.

A GUST FRONT ASSOCIATED WITH A STRONG STORM OVER SOUTHERN KANSAS WAS
LOCATED FROM 14 MILES NORTHEAST OF CAMP HOUSTON TO 3 MILES EAST OF
SELMAN AT 444 PM CDT...MOVING EAST AT 25 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE AS THIS
GUST FRONT MOVES ACROSS HARPER...WOODS...AND NORTHERN PORTIONS OF
WOODWARD COUNTY. THIS FEATURE WILL ALSO BE A FOCUSING MECHANISM FOR
ADDITIONAL STORMS THE NEXT FEW HOURS.

PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 19, 4:00 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SAT AUG 19 2006

OKZ014-021-192215-
ROGER MILLS OK-BECKHAM OK-
500 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF SAYRE AT
500 PM CDT...MOVING NORTH AT 5 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 19, 4:03 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT SAT AUG 19 2006

OKZ004-005-009-010-192230-
WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK-
503 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND
WOODWARD COUNTIES.

A LINE OF DEVELOPING THUNDERSTORMS WAS LOCATED FROM 17 MILES
NORTHEAST OF CAMP HOUSTON TO CATESBY AT 503 PM CDT...MOVING EAST AT
15 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS AS HIGH AS 50 MPH ALONG WITH TORRENTIAL
RAINFALL.

PEOPLE IN ELLIS...HARPER...WOODS AND WOODWARD COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 19, 4:16 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT SAT AUG 19 2006

OKZ021-022-192230-
BECKHAM OK-WASHITA OK-
516 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND WASHITA
COUNTIES.

STRONG THUNDERSTORMS LOCATED 7 MILES SOUTH OF CANUTE AND JUST SOUTH
OF BURNS FLAT AT 516 PM CDT...WERE MOVING NORTHEAST AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IF THESE STORMS
CONTINUE TO INTENSIFY...SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED.

PEOPLE IN BECKHAM AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 19, 4:34 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SAT AUG 19 2006

OKZ018-019-192300-
KINGFISHER OK-LOGAN OK-
534 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER AND LOGAN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF LOVELL AT
534 PM CDT...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.

PEOPLE IN KINGFISHER AND LOGAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 19, 4:37 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SAT AUG 19 2006

OKZ011-192300-
MAJOR OK-
537 PM CDT SAT AUG 19 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF ORION AT 537 PM
CDT...MOVING EAST AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MAJOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Altus AFB radar (KFDR), 113 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washita

When
August 19, 4:40 PM CST
Where
Washita County, 6 mi W of Burns Flat
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.350, -99.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530007.